Alert archive / Kansas / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 46, NWS Wichita, KS

April 12, 2015Harper County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Apr 12, 2015, 10:40 PM CDT for Harper County, Kansas. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 12, 2015, 10:40 PM CDT (03:40 UTC)
Expired
Apr 12, 2015, 11:00 PM CDT
In force
20 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

County Harper County, KS

The radar

The Vance AFB radar (KVNX), 34 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 12, 5:17 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 3.7 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2015-04-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2015-04-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3762 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

031 
WUUS53 KICT 130340
SVRICT
KSC077-130400-
/O.NEW.KICT.SV.W.0046.150413T0340Z-150413T0400Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1040 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1100 PM CDT

* AT 1039 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES NORTH OF
  AMORITA...OR 6 MILES SOUTHEAST OF HAZELTON...MOVING SOUTHEAST AT 30
  MPH.

  HAZARD...70 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT CONSIDERABLE TREE DAMAGE. DAMAGE IS LIKELY TO 
           MOBILE HOMES...ROOFS AND OUTBUILDINGS. 

* LOCATIONS IMPACTED INCLUDE...
  WALDRON AND CORWIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3700 9835 3712 9835 3704 9813 3700 9810
TIME...MOT...LOC 0339Z 307DEG 27KT 3701 9832 

HAIL...<.75IN
WIND...70MPH

$$

HOWERTON
1 follow-up statement
459 
WWUS53 KICT 130400
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1100 PM CDT SUN APR 12 2015

KSC077-130407-
/O.EXP.KICT.SV.W.0046.000000T0000Z-150413T0400Z/
HARPER KS-
1100 PM CDT SUN APR 12 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN HARPER COUNTY
WILL EXPIRE AT 1100 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE 
LIMITS IN HARPER COUNTY...AND NO LONGER POSE AN IMMEDIATE THREAT TO 
LIFE OR PROPERTY. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.  
HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS 
THUNDERSTORM.

LAT...LON 3700 9835 3712 9835 3704 9813 3700 9810
TIME...MOT...LOC 0356Z 307DEG 27KT 3701 9832 

$$

HOWERTON

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 12, 6:41 PM CDT, 3 hours 59 minutes earlier.

Area forecast discussion, Apr 12, 6:41 PM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
641 PM CDT SUN APR 12 2015

...UPDATED FOR 00Z AVIATION DISCUSSION...

.SHORT TERM...(THIS EVENING THROUGH WEDNESDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOW LEVEL MOISTURE AND INSTABILITY CONTINUES TO INCREASE ACROSS
PORTIONS OF SW KS THIS AFTERNOON. THIS IS JUST AHEAD OF THE DRYLINE
THAT IS PUSHING SLOWLY EAST.  LATEST SHORT TERM HI-RES MODELS TRY TO
DEVELOP CONVECTION OVER SOUTHWEST KS ALONG THIS DRYLINE LATE THIS
AFTERNOON OR EARLY THIS EVENING...AS THE AIRMASS IN SW KS RECOVERS
AND THE ELEVATED MIXED LAYER ERODES.  SO THINK AREAS OF SOUTH
CENTRAL KS MAY SEE THE INITIAL CONVECTIVE CHANCES LATE THIS
AFTERNOON...AS THIS CAP WEAKENS AND STORMS DEVELOP IN AN UNSTABLE
AIRMASS.  BUT THINK STORMS IN THIS AREA MAY BE MORE ISOLATED AS
CONVERGENCE ISN'T VERY IMPRESSIVE. AN UNSTABLE AIRMASS WITH
SBCAPE VALUES OF 2000-2500 J/KG AND BULK SHEAR OF 30-40 KTS...MAY
LEAD TO STRONG TO POSSIBLY SEVERE STORMS...WITH MULTICELLS
STORMS...AND EVEN A FEW SUPERCELLS...GIVEN THE DIRECTIONAL SHEAR.
EXPECT LARGE HAIL/DAMAGING WINDS TO BE THE MAIN CONCERN.

MODELS CONTINUE TO SHOW THE DRYLINE AND COLD FRONT MERGING ACROSS
PORTIONS OF CENTRAL KS THIS EVENING. PREVIOUS CONCERNS WERE THAT
CENTRAL KS WOULD BE WHERE CONVECTION WOULD DEVELOP FIRST...BUT THINK
THAT STORMS WILL DEVELOP ALONG THIS BOUNDARY LATER THAN PREVIOUSLY
THOUGHT...AS IT PUSHES SOUTH LATER THIS EVENING...AS CAP HOLDS UNTIL
CONVERGENCE INCREASES LATER THIS EVENING.  AS THIS BOUNDARY PUSHES
SOUTH OF HIGHWAY 50...THINK CONVECTION WILL MERGE WITH THE SOUTH
CENTRAL KS CONVECTION AND BECOME MORE WIDESPREAD SOUTH OF THE
BOUNDARY IN THE WARM SECTOR. THIS SHOULD LEAD TO ANOTHER ROUND OF
SHOWERS AND THUNDERSTORMS FOR MOST OF SOUTHERN KS OVERNIGHT...AS
THIS BOUNDARY PUSHES SOUTH.

MON: MAIN SURFACE BOUNDARY AND CONVECTION MAY LINGER OVER SRN KS FOR
THE EARLY MORNING HOURS ON MON...BUT GENERAL TREND WILL BE TO KEEP
PUSHING THIS CONVECTION FURTHER SOUTH INTO OK FOR MON AFTERNOON AS
THE BOUNDARY PUSHES SOUTH. THIS WILL LEAD A FAIRLY PLEASANT DAY FOR
MOST OF THE REGION FOR MON AFTERNOON.

TUE-WED: NOT EXPECTING THE BOUNDARY TO MOVE TOO FAR SOUTH INTO
OK...FOR LATE MON...AS A SOUTHERN STREAM SHORTWAVE CURRENTLY IN NRN
MEXICO LIFTS INTO THE SRN PLAINS.  LATEST MODEL SOLUTIONS CONTINUE
TO LIFT THIS SHORTWAVE NORTHEAST ACROSS THE ERN HALF OF KS DURING
THE DAYTIME ON TUE.  THIS SYSTEM WILL LEAD TO MOISTURE RETURNING TO
MOST OF THE ERN HALF OF THE FORECAST AREA....WITH SHOWER CHANCES THE
HIGHEST FOR AREAS ALONG AND EAST OF THE KS TURNPIKE. NOT A LOT OF
INSTABILITY ASSOCIATED WITH THIS DISTURBANCE...SO DO NOT EXPECT
MUCH MORE THAN SOME EMBEDDED THUNDER.

MODELS SUGGEST THAT SHOWERS SHOULD LINGER OVER THE ERN SECTIONS OF
KS ON WED AS WELL. AS THE IMPULSE MAKES SLOW PROGRESS TO THE EAST OF
THE AREA.

KETCHAM

.LONG TERM...(THURSDAY THROUGH SUNDAY)
ISSUED AT 307 PM CDT SUN APR 12 2015

LOTS OF UNCERTAINTY ON HOW THE END OF THE WEEK WILL
PLAY OUT...AS A MORE SIGNIFICANT SHORTWAVE CURRENTLY SOUTH OF THE
ALEUTIAN ISLANDS WILL PUSH EAST INTO THE PACIFIC NW AND EVENTUALLY
DROP SOUTHEAST OVER THE ROCKIES LATE WED.  SOME UNCERTAINTY IN THE
MEDIUM RANGE MODELS ON HOW DEEP THIS LOW WILL BECOME AND HOW FAST IT
WILL EJECT INTO THE PLAINS. THE GFS ACTUALLY CLOSES OFF THIS LOW
OVER THE ROCKIES...BEFORE PULLING IT OUT INTO THE PLAINS.  AS THIS
SYSTEM DEEPENS...TIMING INTO THE PLAINS WILL BE TROUBLESOME AT BEST.
MODEL CONSENSUS IS TO GO WITH POPS THROUGHOUT THE EXTENDED FOR NOW
AS THE GFS/ECMWF PUSH IT INTO THE PLAINS LATE IN THE WEEK. THIS WILL
LEAD TO MORE DIURNALLY DRIVEN SHOWERS AND A FEW STORMS AS LOW LEVEL
MOISTURE REMAINS HIGH AND LIFT CREATED BY THIS SLOW MOVING UPPER LOW
WILL LEAD TO CHANCES EACH DAY.

KETCHAM

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z MONDAY EVENING)
ISSUED AT 641 PM CDT SUN APR 12 2015

THE MAIN AVIATION FORECAST CONCERN IS THE CHANCES FOR CONVECTION
THIS EVENING AND DURING THE OVERNIGHT HOURS. THUNDERSTORMS ARE
EXPECTED AND HAVE ALREADY DEVELOPED ACROSS SOUTH CENTRAL KANSAS
AND WILL TRACK EASTWARD WITH TIME. UTILIZED THE SHORT-TERM HIGH-
RESOLUTION GUIDANCE FOR TIMING FOR TEMPO GROUPS FOR TSRA AT
TERMINALS. A COLD FRONT WILL PLOW SOUTHWARD AND WILL BE A
SECONDARY SOURCE OF THUNDERSTORMS DURING THE OVERNIGHT HOURS.
EXPECT THIS FRONT TO MOVE QUICKLY SOUTHWARD AS THE UPPER WAVE
MOVES QUICKLY OVERHEAD. WINDS WILL SWITCH AROUND TO THE NORTH WITH
THE FRONTAL PASSAGE AND BE BREEZY. ANY OF THE THUNDERSTORMS COULD
DROP CONDITIONS TO MVFR OR IFR BRIEFLY FOR VIS OR CEILINGS. OTHER
THAN THAT DO NOT NECESSARILY EXPECT WIDESPREAD MVFR OR IFR
CONDITIONS. EXPECT PRECIP TO EXIT IN THE MORNING AND BREEZY
NORTHERLY WINDS TO DIMINISH AND BECOME MORE NORTHEASTERLY TO
EASTERLY ESPECIALLY IN CENTRAL KANSAS.

BILLINGS WRIGHT

&&

.FIRE WEATHER...
ISSUED AT 307 PM CDT SUN APR 12 2015

PERIODIC CHANCES FOR WETTING RAINS FROM SHOWERS AND STORMS WILL
AFFECT MUCH OF THE AREA EVENING AND TONIGHT...AND THEN AGAIN
TUESDAY THROUGH FRIDAY. THIS WILL GENERALLY KEEP THE GRASSLAND
FIRE DANGER LOW TO MODERATE INTO THE COMING WEEK. THERE MAY BE A
FEW WINDOWS OF ELEVATED FIRE DANGER ON MONDAY OVER THE FLINT
HILLS AND PARTS OF SOUTHERN KANSAS.

KED/KETCHAM

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    53  68  45  67 /  60  10  10  30
HUTCHINSON      50  67  42  67 /  50  10   0  20
NEWTON          50  67  44  66 /  60  10   0  20
ELDORADO        54  67  44  66 /  70  10  10  30
WINFIELD-KWLD   55  68  45  66 /  60  20  10  30
RUSSELL         45  68  41  69 /  40   0   0  10
GREAT BEND      46  66  41  68 /  40   0   0  10
SALINA          46  68  42  69 /  50   0   0  10
MCPHERSON       48  67  43  67 /  50  10   0  20
COFFEYVILLE     58  69  45  66 /  70  30  10  30
CHANUTE         54  68  44  66 /  70  10  10  30
IOLA            54  68  44  66 /  80  10  10  20
PARSONS-KPPF    57  68  45  66 /  70  20  10  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Apr 12, 6:10 PM CDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
610 PM CDT SUN APR 12 2015

KSZ032-033-047>053-067>072-082-083-091>096-098>100-132315-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
610 PM CDT SUN APR 12 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

CHANCES FOR THUNDERSTORMS WILL INCREASE BY LATE AFTERNOON AND
EARLY THIS EVENING...CONTINUING INTO TONIGHT. THERE IS A RISK FOR
STRONG AND SEVERE STORMS...MAINLY BEFORE MIDNIGHT ACROSS PORTIONS
OF CENTRAL AND SOUTH CENTRAL KANSAS. THE MAIN RISKS WILL BE
QUARTER TO GOLFBALL SIZE HAIL AND DAMAGING WINDS...ALONG WITH
LOCALLY HEAVY RAIN. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR
PORTIONS OF CENTRAL AND SOUTH CENTRAL KANSAS UNTIL 11PM.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

GUSTY NORTH WINDS ON MONDAY WILL ELEVATE THE GRASSLAND FIRE
DANGER INTO THE VERY HIGH CATEGORY ACROSS PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST KANSAS.

CHANCES FOR THUNDERSTORMS WILL RETURN TO SOUTHERN KANSAS ON
TUESDAY...WITH PERIODIC CHANCES FOR THE ENTIRE AREA FROM
TUESDAY NIGHT THROUGH SATURDAY. WHILE THE RISK FOR ORGANIZED
SEVERE WEATHER APPEARS LOW...A FEW STRONG STORMS WILL BE POSSIBLE
LATER IN THE WEEK. CHECK LATER OUTLOOKS FOR ANY CHANGES ON THE
RISK FOR SEVERE WEATHER NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED ACROSS SOUTH CENTRAL
KANSAS THIS EVENING.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

BDK/BILLINGS WRIGHT

In the hours before

Local storm report, Apr 12, 8:57 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
857 PM CDT SUN APR 12 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0856 PM     HEAVY RAIN       3 N ZENDA               37.49N 98.29W
04/12/2015  M1.00 INCH       KINGMAN            KS   TRAINED SPOTTER

            TRAINED SPOTTER REPORTS ONE INCH OF RAIN IN 45 MINUTES.

&&

VJP
Special weather statement, Apr 12, 9:10 PM CDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
910 PM CDT SUN APR 12 2015

KSZ052-130300-
MARION KS-
910 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  MARION COUNTY IN CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
  SOUTHWEST OF CARLTON TO NEAR LEHIGH...AND MOVING EAST AT 30 MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HILLSBORO...MARION...LINCOLNVILLE...RAMONA...LEHIGH...TAMPA...
  DURHAM...LOST SPRINGS...MARION LAKE AND PILSEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3826 9692 3826 9737 3861 9737 3861 9693
TIME...MOT...LOC 0207Z 258DEG 28KT 3860 9737 3834 9737

KETCHAM
Special weather statement, Apr 12, 9:21 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
921 PM CDT SUN APR 12 2015

KSZ083-092-130300-
SEDGWICK KS-SUMNER KS-
921 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN SEDGWICK COUNTY IN SOUTH CENTRAL KANSAS...
  NORTHWESTERN SUMNER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1000 PM CDT

* AT 918 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR
  CHENEY TO 7 MILES NORTHWEST OF ARGONIA...AND MOVING EAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  GODDARD...CHENEY...CONWAY SPRINGS...ARGONIA...VIOLA...MAYFIELD...
  MILAN AND LAKE AFTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3723 9780 3764 9781 3765 9756 3723 9752
TIME...MOT...LOC 0218Z 251DEG 32KT 3759 9782 3735 9785

HOWERTON
Special weather statement, Apr 12, 9:27 PM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
927 PM CDT SUN APR 12 2015

KSZ051-130315-
MCPHERSON KS-
927 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHERN MCPHERSON COUNTY IN CENTRAL KANSAS...

* UNTIL 1015 PM CDT

* AT 926 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF GALVA...MOVING EAST
  AT 40 MPH.

HAIL UP TO THE SIZE OF NICKELS...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  MCPHERSON...MOUNDRIDGE...INMAN...GALVA...CANTON AND MCPHERSON
  AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE STORMS ARE NOT EXPECTED TO BECOME SEVERE.

&&

LAT...LON 3818 9737 3817 9781 3836 9784 3843 9737
TIME...MOT...LOC 0226Z 264DEG 35KT 3829 9757

KETCHAM
Special weather statement, Apr 12, 9:52 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
952 PM CDT SUN APR 12 2015

KSZ082-130330-
KINGMAN KS-
952 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHWESTERN KINGMAN COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1030 PM CDT

* AT 948 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES
  SOUTHEAST OF CUNNINGHAM TO NASHVILLE...AND MOVING NORTHEAST AT 5
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  NASHVILLE...WILLOWDALE...ZENDA...SPIVEY AND CLEVELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE PREPARED TO TAKE SHELTER IN THE EVENT THE STORMS INTENSIFY AND
BECOME SEVERE...OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

&&

LAT...LON 3739 9846 3751 9847 3756 9847 3756 9809
      3739 9810 3738 9836 3738 9843
TIME...MOT...LOC 0248Z 239DEG 4KT 3754 9836 3741 9844

HOWERTON
Special weather statement, Apr 12, 10:07 PM CDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1007 PM CDT SUN APR 12 2015

KSZ091-130345-
HARPER KS-
1007 PM CDT SUN APR 12 2015

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHWESTERN HARPER COUNTY IN SOUTH CENTRAL KANSAS...

* UNTIL 1045 PM CDT

* AT 1005 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11 MILES
  EAST OF NASHVILLE TO 5 MILES WEST OF ATTICA...AND MOVING EAST AT 40
  MPH.

HAIL UP TO THE SIZE OF DIMES...AND WIND GUSTS UP TO 50 MPH WILL BE
POSSIBLE WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  HARPER...ATTICA AND CRYSTAL SPRINGS.

LAT...LON 3738 9835 3738 9795 3725 9796 3715 9806
      3712 9835
TIME...MOT...LOC 0305Z 284DEG 34KT 3741 9821 3723 9832

HOWERTON

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 12, 7:27 PM CDTSpecial Weather StatementICTRice33 min
Apr 12, 7:38 PM CDTSevere Thunderstorm WarningICTRice52 min
Apr 12, 7:40 PM CDTSpecial Weather StatementICTRussell35 min
Apr 12, 7:59 PM CDTSevere Thunderstorm WarningICTRice31 min
Apr 12, 8:11 PM CDTSpecial Weather StatementICTKingman49 min
Apr 12, 8:14 PM CDTSevere Thunderstorm WarningICTMcPherson34 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTReno41 min
Apr 12, 8:19 PM CDTSevere Thunderstorm WarningICTKingman41 min
Apr 12, 8:40 PM CDTSpecial Weather StatementICTHarper35 min
Apr 12, 8:47 PM CDTSpecial Weather StatementICTMcPherson43 min
Apr 12, 8:53 PM CDTSevere Thunderstorm WarningICTReno28 min
Apr 12, 8:57 PM CDTSevere Thunderstorm WarningICTHarper, Kingman39 min
Apr 12, 9:10 PM CDTSpecial Weather StatementICTMarion50 min
Apr 12, 9:21 PM CDTSpecial Weather StatementICTSumner39 min
Apr 12, 9:27 PM CDTSpecial Weather StatementICTMcPherson48 min
Apr 12, 9:52 PM CDTSpecial Weather StatementICTKingman38 min
Apr 12, 10:07 PM CDTSpecial Weather StatementICTHarper38 min
Apr 13, 12:21 AM CDTSpecial Weather StatementICTCowley24 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.